Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 244, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 9, 2000, 1:51 PM EST for Crawford County, Orange County, Indiana. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 1:51 PM EST (18:51 UTC)
- Expired
- Nov 9, 2000, 2:35 PM EST
- In force
- 44 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Crawford County, IN, Orange County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 2:10 PM EST | Thunderstorm Wind 70 E | Marengo, IN | |
| Nov 9, 2:20 PM EST | Thunderstorm Wind 70 E | Paoli, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 12:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 091854 SVRSDF INC025-117-091935- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 151 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA ORANGE COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 235 PM EST * AT 148 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES WEST OF RICEVILLE TO 14 MILES SOUTHWEST OF ALTON...OR FROM 50 MILES EAST OF MOUNT CARMEL TO 50 MILES WEST OF LOUISVILLE...MOVING NORTHEAST AT 45 TO 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RICEVILLE...ST. CROIX AROUND 200 PM EST ALTON...DEUCHARS...ECKERTY...WEST FORK AROUND 205 PM EST BEECHWOOD...FREDONIA...GRANTSBURG AROUND 210 PM EST ENGLISH AND PAOLI BY 220 PM EST DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS LINE OF STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR DNO ADVANCE NOTICE. FUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 2:30 AM EST, 11 hours 21 minutes earlier.
Area forecast discussion, Nov 9, 2:30 AM EST, 11 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 AM EST THU NOV 9 2000 FORECAST PROBLEMS THIS MORNING INCLUDE 1ST PERIOD CHANCES FOR SVR WX AND TEMPERATURES. AT 07Z FRONT HAD MOVED WEST OF LMK WITH TEMPS RISING INTO THE LOWER 60S. LOW PRES WAS IN VCNTY OF ERN AR. T/SHRA WERE ACROSS THE FORECAST AREA (FA). MODELS IN AGREEMENT FOR THE MOST PART THIS RUN. SFC LOW WILL MOVE TO THE WEST OF FA TODAY KEEPING AREA IN WARM SECTOR. UPPER LOW WILL MOVE ACROSS FA LATE THIS AFTN. RAIN WILL CONTINUE ACROSS FA THIS MORNING...BUT WILL BECOME MORE SCATTERED THIS AFTN WRN FA. UPPER LOW AND COLD AIR ALOFT WILL MOVE IN THIS AFTN. LI/S DROP INTO THE 0 TO -5 RANGE. GOOD UPPER LEVEL DIVERGENCE. PER DAY 1 CONVECTIVE OUTLOOK...STRONG LOW LEVEL SHEAR WILL ALSO EXIST WITH CAPES AOA 500 J/KG. LOOKS LIKE FAST MOVING CONVECTION WILL FORM AND SWEEP ACROSS FA THIS AFTN. WILL MENTION STRONG STORMS IN ZFP. BELIEVE COVERAGE WILL DECREASE SOME FROM THIS MORNING IN THE WESTERN ZONES...SO WILL GO WITH SCATTERED WORDING FOR THIS AFTN. TEMPERATURES ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING. WILL WATCH TEMPERATURES TOWARD ISSUANCE TIME FOR WORDING. TEMPERATURES WILL FALL INTO THE 50S THIS AFTN IN THE WEST AND WILL WORD ACCORDINGLY. LINGERING SHOWERS TONIGHT IN BACKLASH OF UPPER LOW. CLOUDS WILL CLEAR ON FRIDAY ALLOWING MOSTLY SUNNY SKIES. WILL BLEND FWC/MAV TEMPS TONIGHT AND FRIDAY. .SDF...NONE CS
In the hours before
Special weather statement, Nov 9, 12:10 PM EST, 1 hour 41 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-092300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1210 PM EST THU NOV 9 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND ALL OF CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. A STRONG COLD FRONT WILL RACE ACROSS THE ENTIRE REGION THIS AFTERNOON AND EVENING...ACCOMPANIED BY A LINE OF THUNDERSTORMS. DUE TO STRONG WIND FIELDS ALOFT...THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO AND THE LOCAL MEDgIA FOR THE LATEST INFORMATION. STUREY
Local storm report, Nov 9, 1:15 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EDT THU NOV 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0113 PM FRANKLIN KY WIND DAMAGE
11/09/00 SIMPSON 2 TREES DOWN. ROOF
RIPPED OFF BUILDING.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Nov 9, 1:15 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EST THU NOV 09 2000...COR FOR EDT...
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0113 PM FRANKLIN KY WIND DAMAGE
11/09/00 SIMPSON 2 TREES DOWN. ROOF
RIPPED OFF BUILDING.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Nov 9, 1:34 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EST THU NOV 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM BOWLING GREEN KY WIND DAMAGE
11/09/00 WARREN SEVERAL TREES WERE
BLOWN DOWN. ONE FELL
ON A CAR. REPORTED BY
LAW ENFORCEMENT
OFFICIAL.Special weather statement, Nov 9, 1:39 PM EST, 12 minutes before
INC037-123-091915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 139 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUBOIS COUNTY IN SOUTH CENTRAL INDIANA PERRY COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 215 PM EST * AT 138 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF IRELAND TO TELL CITY...OR FROM 30 MILES EAST OF MOUNT CARMEL TO 60 MILES WEST OF LOUISVILLE...MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DODD...FERDINAND...HUNTINGBURG AROUND 145 PM EST ADYEVILLE...BRETZVILLE...BRISTOW...GATCHEL AROUND 150 PM EST APALONA...DERBY...GERALD AROUND 155 PM EST DAMAGING WINDS...HEAVY RAIN...AND LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. FUNK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 2:15 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 35 min |
| Nov 9, 2:32 PM EST | Severe Thunderstorm Warning | LMK | Washington | 43 min |
| Nov 9, 2:36 PM EST | Severe Thunderstorm Warning | LMK | Floyd | 39 min |
| Nov 9, 2:42 PM EST | Severe Thunderstorm Warning | LMK | Scott | 23 min |
| Nov 9, 2:59 PM EST | Severe Thunderstorm Warning | LMK | Clark | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.